MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 32250360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The hospital reported to the sales rep the following event: "revision surgery of a gamma nail placed on (b)(6) 2018 because it broke and caused the patient to fall.Medical intervention took place on 16/01 with new gamma nail placement and a bone graft.
 
Event or Problem Description
The hospital reported to the sales rep the following event : " revision surgery of a gamma nail placed on (b)(6)2018 because it broke and caused the patient to fall.Medical intervention took place on (b)(6) with new gamma nail placement and a bone graft.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Visual inspection of the returned devices was performed and following observations were made: the right gamma3® ø11x360mm x 125° nail was found to be broken (fatigue fracture) at its proximal nail hole.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.According to available information a long gamma3 nail had broken after an implantation period of approx.7 months.General aspects: loads on the device produced by load bearing and the patient's activity level will dictate the longevity of the device.Conditions attributable to non-union, osteoporosis, osteomalicia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.One requirement for successful nail treatment is a timely bone healing in order to relieve the nail over the progressing time of implantation.Potential adverse effects, e.G.Overweight, increased loading or material damage are clearly pointed out in the labelling.Furthermore the patient¿s height (170 cm) and weight (110 kg) indicate obesity (38.1 bmi).Most likely the nail broke in a fatigue fracture due to patient conditions.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instruction for use was reviewed: ¿3 contraindications obesity.An overweight or obese patient can produce loads on the implant that can lead to failure of the fixation of the device or to failure of the device itself.¿ if any further information is provided, the investigation report will be reassessed.

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8422649
Report Number0009610622-2019-00108
Device Sequence Number2205457
Product Code HSB
UDI-Device Identifier07613153312772
UDI-Public07613153312772
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Catalogue Number32250360S
Device Lot NumberK08228B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight110